MAUDE Adverse Event Report: ARTHROCARE CORP. DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-1810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a hip procedure, the q fix broke when it was being drilled into the patient's bone.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H10.H3, h6: the device intended to be used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was an isolated event.A review of the instructions for use found: -prior to use, examine the instrument(s) and check for proper functioning.-the instrumentation is designed for use by surgeons experienced in the appropriate specialized procedures.It is the responsibility of the surgeon to become familiar with the proper techniques.-additional precautions include those applicable to any surgical procedure.In general, careful attention must be paid to asepsis and avoidance of anatomical hazards.Factors that could have contributed to the reported event include: (1) excessive force.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
DISPOSABLE KIT FOR 1.8MM SHOULDER Q-FIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10293082
Report Number3006524618-2020-00513
Device Sequence Number11553992
Product Code LXH
UDI-Device Identifier00885556724613
UDI-Public885556724613
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number25-1810
Device Lot Number622880
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date07/18/2020
Supplement Report FDA Received Date08/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;